MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM; SCREW, FIXATION, BONE
Model Number 325060
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that during installation of the screw the leading edge thread from an asnis3 4.0mm pt screw separated from the screw and was left in the patient.Adverse event: leading edge thread from an asnis3 4.0mm pt screw separated from the screw and was left in the patient.Medical intervention : attempts made to remove the detached thread with hooks, instruments etc.Surgical delay: 20 min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to d9/h3; the device was not returned and h6; method, results and conclusion codes were updated.The reported event could be confirmed, since a fragment of the screw is visible on the received x-rays.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on the provided information the mentioned lack of pre-drilling and patients hard bone may have played a certain role.In this relation following statement of the asnis iii cannulated screw system operative technique (as-st-2, rev 2, 11-2016) can be pointed out: [the self-cutting and self-tapping tip of the asnis 4.0mm screw is intended for cancellous bone.In dense cortical bone pre-drilling with the cannulated drill ø2.7mm ((b)(6)and use of the cannulated tap ø4.0mm ((b)(6) is recommended, especially when placing oblique screws] [original statement] a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition is unknown.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X60MM TL20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12459694
Report Number0008031020-2021-00411
Device Sequence Number1194289
Product Code HWC
UDI-Device Identifier07613327078138
UDI-Public07613327078138
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number325060
Device Catalogue Number325060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight88 KG